Possible linkage of amprenavir with intracranial bleeding in an HIV-infected hemophiliac

S. Kodoth, S. Bakshi, P. Scimeca, K. Black, Savita G Pahwa

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

The use of protease Inhibitors (PI) has been associated with many adverse effects including increased tendency to bleed, which is particularly problematic in individuals with congenital coagulation disorders. We report the occurrence of spontaneous intracranial bleeding in an human immunodeficiency virus (HIV)-infected adolescent with hemophilia A who was receiving amprenavir (APV). The bleeding resolved on discontinuation of APV. This case report highlights a need for awareness of increased bleeding as a potentially serious complication associated with the use of all currently licensed PIs in individuals with hemophilia.

Original languageEnglish
Pages (from-to)347-352
Number of pages6
JournalAIDS Patient Care and STDs
Volume15
Issue number7
DOIs
StatePublished - Jul 30 2001
Externally publishedYes

Fingerprint

Hemophilia A
HIV
Hemorrhage
Congenital, Hereditary, and Neonatal Diseases and Abnormalities
Protease Inhibitors
amprenavir

ASJC Scopus subject areas

  • Public Health, Environmental and Occupational Health
  • Leadership and Management
  • Nursing(all)

Cite this

Possible linkage of amprenavir with intracranial bleeding in an HIV-infected hemophiliac. / Kodoth, S.; Bakshi, S.; Scimeca, P.; Black, K.; Pahwa, Savita G.

In: AIDS Patient Care and STDs, Vol. 15, No. 7, 30.07.2001, p. 347-352.

Research output: Contribution to journalArticle

Kodoth, S. ; Bakshi, S. ; Scimeca, P. ; Black, K. ; Pahwa, Savita G. / Possible linkage of amprenavir with intracranial bleeding in an HIV-infected hemophiliac. In: AIDS Patient Care and STDs. 2001 ; Vol. 15, No. 7. pp. 347-352.
@article{ba67efec0a764f58a921a095bde38596,
title = "Possible linkage of amprenavir with intracranial bleeding in an HIV-infected hemophiliac",
abstract = "The use of protease Inhibitors (PI) has been associated with many adverse effects including increased tendency to bleed, which is particularly problematic in individuals with congenital coagulation disorders. We report the occurrence of spontaneous intracranial bleeding in an human immunodeficiency virus (HIV)-infected adolescent with hemophilia A who was receiving amprenavir (APV). The bleeding resolved on discontinuation of APV. This case report highlights a need for awareness of increased bleeding as a potentially serious complication associated with the use of all currently licensed PIs in individuals with hemophilia.",
author = "S. Kodoth and S. Bakshi and P. Scimeca and K. Black and Pahwa, {Savita G}",
year = "2001",
month = "7",
day = "30",
doi = "10.1089/108729101750301898",
language = "English",
volume = "15",
pages = "347--352",
journal = "AIDS Patient Care and STDs",
issn = "1087-2914",
publisher = "Mary Ann Liebert Inc.",
number = "7",

}

TY - JOUR

T1 - Possible linkage of amprenavir with intracranial bleeding in an HIV-infected hemophiliac

AU - Kodoth, S.

AU - Bakshi, S.

AU - Scimeca, P.

AU - Black, K.

AU - Pahwa, Savita G

PY - 2001/7/30

Y1 - 2001/7/30

N2 - The use of protease Inhibitors (PI) has been associated with many adverse effects including increased tendency to bleed, which is particularly problematic in individuals with congenital coagulation disorders. We report the occurrence of spontaneous intracranial bleeding in an human immunodeficiency virus (HIV)-infected adolescent with hemophilia A who was receiving amprenavir (APV). The bleeding resolved on discontinuation of APV. This case report highlights a need for awareness of increased bleeding as a potentially serious complication associated with the use of all currently licensed PIs in individuals with hemophilia.

AB - The use of protease Inhibitors (PI) has been associated with many adverse effects including increased tendency to bleed, which is particularly problematic in individuals with congenital coagulation disorders. We report the occurrence of spontaneous intracranial bleeding in an human immunodeficiency virus (HIV)-infected adolescent with hemophilia A who was receiving amprenavir (APV). The bleeding resolved on discontinuation of APV. This case report highlights a need for awareness of increased bleeding as a potentially serious complication associated with the use of all currently licensed PIs in individuals with hemophilia.

UR - http://www.scopus.com/inward/record.url?scp=0034945077&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0034945077&partnerID=8YFLogxK

U2 - 10.1089/108729101750301898

DO - 10.1089/108729101750301898

M3 - Article

C2 - 11483161

AN - SCOPUS:0034945077

VL - 15

SP - 347

EP - 352

JO - AIDS Patient Care and STDs

JF - AIDS Patient Care and STDs

SN - 1087-2914

IS - 7

ER -